Liver damage symptoms steroids

The answer is that liver damage from acetaminophen occurs when the glutathione pathway is overwhelmed by too much of acetaminophen's metabolite, NAPQI. Then, this toxic compound accumulates in the liver and causes the damage. Furthermore, alcohol and certain medications such as phenobarbital, phenytoin ( Dilantin ), or carbamazepine ( Tegretol ) (anti- seizure medications) or isoniazid (INH, Nydrazid, Laniazid) - (anti- tuberculosis drug) can significantly increase the damage. They do this by making the cytochrome P-450 system in the liver more active. This increased P-450 activity, as you might expect, results in an increased formation of NAPQI from the acetaminophen. Additionally, chronic alcohol use, as well as the fasting state or poor nutrition , can each deplete the liver's glutathione. So, alcohol both increases the toxic compound and decreases the detoxifying material. Accordingly, the bottom line in an acetaminophen overdose is that when the amount of NAPQI is too much for the available glutathione to detoxify, liver damage occurs.

While much health literature refers specifically to the potential of acetaminophen to cause liver damage, ibuprofen, the active ingredient in Advil and Motrin, appears to do the same in some rare cases. Motrin, for example, advises people on its warning label to seek a doctor’s advice before taking the medication if they have liver cirrhosis, a condition marked by tissue scarring. However, the . National Library of Medicine explains that ibuprofen is one of the safest and most easily tolerated nonsteroidal anti-inflammatory drugs, also known as NSAIDs. Still, it can “rarely cause clinically apparent and serious acute liver injury,” the federal institute says. But most of those cases might be attributable to an “immunoallergic” reaction and most ibuprofen overdoses do not present with liver injury.

Liver damage symptoms steroids

liver damage symptoms steroids

Media:

liver damage symptoms steroidsliver damage symptoms steroidsliver damage symptoms steroidsliver damage symptoms steroidsliver damage symptoms steroids